Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 27, 1999, 9:10 AM CDT for Hodgeman County, Kansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1999, 9:10 AM CDT (14:10 UTC)
- Expired
- Sep 27, 1999, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Hodgeman County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:06 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 27, 4:06 AM CDT, 5 hours 4 minutes before
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
In the hours before
Special weather statement, Sep 27, 4:14 AM CDT, 4 hours 56 minutes before
KSZ069-070-092>094-098-270930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 414 AM CDT MON SEP 27 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 693 EXPIRED AT 4 AM CDT... THE SEVERE THUNDERSTORM WATCH NUMBER 693 IS NO LONGER IN EFFECT FOR ANY COUNTIES IN SOUTH CENTRAL KANSAS. THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED. CARUSO
Special weather statement, Sep 27, 4:14 AM CDT, 4 hours 56 minutes before
KSZ069-070-092>094-098-270930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 414 AM CDT MON SEP 27 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 693 EXPIRED AT 4 AM CDT... THE SEVERE THUNDERSTORM WATCH NUMBER 693 IS NO LONGER IN EFFECT FOR ANY COUNTIES IN SOUTH CENTRAL KANSAS. THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 59 min |
| Sep 26, 7:13 PM CDT | Tornado Warning | ICT | Reno | 32 min |
| Sep 26, 7:40 PM CDT | Tornado Warning | ICT | Sedgwick | 50 min |
| Sep 26, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Sep 26, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 62 min |
| Sep 26, 9:16 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Sep 26, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Sep 26, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Sep 26, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 61 min |
| Sep 26, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 45 min |
| Sep 26, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| Sep 27, 12:02 AM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Sep 27, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 47 min |
| Sep 27, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 49 min |
| Sep 27, 3:45 AM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.